Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 451, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 9, 2009, 1:05 AM CST for 5 counties in Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2009, 1:05 AM CST (07:05 UTC)
- Expired
- Dec 9, 2009, 1:45 AM CST
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chilton County, AL, Clay County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 1:30 AM CST | TSTM WND DMG | 5 S Roselle, AL | A FEW TREES WERE BLOWN DOWN NEAR THE CLAY AND COOSA COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 8, 6:12 PM CST | Tornado Watch | SPC | 8 hr |
| Dec 8, 11:09 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 644 m²/s²
- 0-3 km storm-relative helicity
- 840 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 090705
SVRBMX
ALC021-027-037-117-121-090745-
/O.NEW.KBMX.SV.W.0451.091209T0705Z-091209T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
105 AM CST WED DEC 9 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
SOUTHEASTERN SHELBY COUNTY IN CENTRAL ALABAMA...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
NORTHERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
SOUTHERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 145 AM CST
* AT 102 AM CST...THE NATIONAL WEATHER SERVICE DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARPERSVILLE TO THORSBY..AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GAP OF THE MOUNTAIN...CHILDERSBURG AND BLUE SPRINGS BY 110 AM
CST...
TALLADEGA SPRINGS...MARBLE VALLEY...LAY LAKE DAM AND FAYETTEVILLE
BY 115 AM CST...
ALPINE...WINTERBORO AND STRICKLAND CROSSROADS BY 120 AM CST...
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 212 THROUGH 219
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM CST WEDNESDAY MORNING FOR WESTERN ALABAMA.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3311 8586 3311 8598 3309 8600 3291 8601
3284 8681 3338 8648 3350 8564 3342 8564
TIME...MOT...LOC 0704Z 260DEG 44KT 3332 8641 3288 8672
$$
612 follow-up statements
000
WWUS54 KBMX 090719
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 AM CST WED DEC 9 2009
ALC117-090729-
/O.CAN.KBMX.SV.W.0451.000000T0000Z-091209T0745Z/
SHELBY AL-
119 AM CST WED DEC 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3311 8585 3311 8598 3309 8600 3292 8601
3291 8602 3286 8663 3340 8624 3343 8615
3349 8564 3342 8564
TIME...MOT...LOC 0719Z 260DEG 44KT 3334 8619 3290 8650
$$
ALC021-027-037-121-090745-
/O.CON.KBMX.SV.W.0451.000000T0000Z-091209T0745Z/
CHILTON AL-COOSA AL-CLAY AL-TALLADEGA AL-
119 AM CST WED DEC 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR SOUTHERN TALLADEGA...CLAY...NORTHERN COOSA AND EAST CENTRAL
CHILTON COUNTIES...
AT 118 AM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WINTERBORO TO LAY LAKE DAM...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TALLADEGA...UNITY...SYLACAUGA AND SYCAMORE BY 125 AM CST...
WALDO...WOODSTOCK...WEOGUFKA AND STEWARTVILLE BY 130 AM CST...
GUNTHERTOWN AND IRONATON BY 135 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3311 8585 3311 8598 3309 8600 3292 8601
3291 8602 3286 8663 3340 8624 3343 8615
3349 8564 3342 8564
TIME...MOT...LOC 0719Z 260DEG 44KT 3334 8619 3290 8650
$$
61000
WWUS54 KBMX 090732
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 AM CST WED DEC 9 2009
ALC021-037-090742-
/O.CAN.KBMX.SV.W.0451.000000T0000Z-091209T0745Z/
CHILTON AL-COOSA AL-
132 AM CST WED DEC 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COOSA AND EAST
CENTRAL CHILTON COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3316 8581 3311 8586 3311 8598 3310 8599
3311 8615 3344 8607 3349 8564 3342 8564
TIME...MOT...LOC 0732Z 260DEG 44KT 3339 8598 3315 8606
$$
ALC027-121-090745-
/O.CON.KBMX.SV.W.0451.000000T0000Z-091209T0745Z/
CLAY AL-TALLADEGA AL-
132 AM CST WED DEC 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR EAST CENTRAL TALLADEGA AND CLAY COUNTIES...
AT 131 AM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GUNTHERTOWN TO ROSELLE...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGHILL AND MILLERVILLE BY 140 AM CST...
LINEVILLE...BARFIELD AND ASHLAND BY 145 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3316 8581 3311 8586 3311 8598 3310 8599
3311 8615 3344 8607 3349 8564 3342 8564
TIME...MOT...LOC 0732Z 260DEG 44KT 3339 8598 3315 8606
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 8:55 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 8, 8:55 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 855 PM CST TUE DEC 8 2009 .UPDATE...EVENING FORECAST. && .DISCUSSION... CURRENT FORECAST STILL LOOKS ON TRACK. MADE SOME CHANGES TO BOTH THE HOURLY AND MINIMUM TEMPERATURES. MOST IF NOT ALL LOCATIONS HAVE ALREADY REACHED THE FORECAST LOW. BASICALLY...THE TREND FOR THE REST OF THE NIGHT IS FOR TEMPERATURES TO ACTUALLY BE INCREASING. THE THREAT OF TORNADIC ACTIVITY HAS NOT CHANGED. STILL EXPECTING FOR MOST OF THE ACTIVITY TO REMAIN WEST OF INTERSTATE 65 WITH THE THREAT EXTENDING OUT AT LEAST THROUGH 2 AM. PLEASE REMAIN VIGILANT BY EITHER LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA (RADIO OR TELEVISION) FOR FREQUENT UPDATES. 10/ARM && .AVIATION...00Z TAF DISCUSSION. QUITE A MESSY FORECAST FOR THE NEXT 12 TO 18 HOURS. LOW CLOUDS AND VISIBILITIES ALONG WITH THUNDERSTORMS WILL CAUSE CONDITIONS TO RANGE BETWEEN MVFR...IFR AND POSSIBLY LIFR ON AND OFF THROUGHOUT THE NIGHT. BASED THE TIMING ON WHEN THE MAIN LINE OF STORMS WILL MOVE THROUGH ALL SITES ON THE CURRENT RADAR TREND. WILL ADJUST THOSE AS NEEDED. MVFR CEILINGS ARE EXPECTED TO CONTINUE TOMORROW...EVEN THOUGH MODELS WANT TO CLEAR CLOUDS OUT COMPLETELY. MODELS DO TEND CLEAR CLOUDS TOO FAST IN THESE KIND OF SITUATIONS AND I BELIEVE THAT THIS IS ONE OF THOSE CASES. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY IN EFFECT THROUGH NOON WEDNESDAY FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Dec 8, 8:55 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 855 PM CST TUE DEC 8 2009 ALZ011>015-017>050-091200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 855 PM CST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE WEATHER IS LIKELY THROUGH EARLY WEDNESDAY MORNING ACROSS ALL OF CENTRAL ALABAMA. THE THREATS WILL BE DAMAGING WINDS UP TO 60 MPH...HAIL...ISOLATED TORNADOES...AND LOCALIZED FLOODING. THE CHANCE FOR SEVERE WEATHER WILL CONTINUE THROUGH 6 AM WEDNESDAY MORNING. A STRONG STORM SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY REGION BY SUNRISE WEDNESDAY. A COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM WILL PULL WARM AND MOIST AIR INTO CENTRAL ALABAMA TONIGHT. THE COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY MORNING...BRINGING AN END TO THE THUNDERSTORM THREAT. BREEZY CONDITIONS WILL EXIST THROUGH WEDNESDAY MORNING IN ASSOCIATION WITH THIS STORM SYSTEM...PRODUCING SOUTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BREEZY CONDITIONS ARE EXPECTED BEHIND THE FRONT ON WEDNESDAY. WINDS WILL BE WESTERLY AND BECOME GUSTY. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 25 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TONIGHT.
In the hours before
Local storm report, Dec 8, 11:04 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1104 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD HAMILTON 34.14N 87.98W
12/08/2009 MARION AL EMERGENCY MNGR
FLOODED COUNTY ROADS HWY 61...HWY 43...BEXAR
EAST/WEST...CR11...HWY 78...CR52 IN TWIN
COMMUNITY...TAYLOR RAOD IN GUIN...PROVIDENCE ST IN
WINFIELD.
&&
KLAWSLocal storm report, Dec 8, 11:05 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG PLEASANT GROVE 33.52N 86.41W
12/08/2009 ST. CLAIR AL TRAINED SPOTTER
POWERLINES DOWN ON 4TH ST.
&&
KLAWSLocal storm report, Dec 8, 11:38 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM FLASH FLOOD WINFIELD 33.93N 87.80W
12/08/2009 MARION AL EMERGENCY MNGR
BARRY ROAD FLOODED....CO ROAD 173 FLOODED
&&
KLAWSLocal storm report, Dec 8, 11:42 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 PM CST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG JASPER 33.85N 87.27W
12/08/2009 WALKER AL PUBLIC
TREES DOWN EAST RIDGEWOOD ROAD
&&
KLAWSLocal storm report, Dec 9, 12:04 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 AM CST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLASH FLOOD VERNON 33.76N 88.11W
12/08/2009 LAMAR AL EMERGENCY MNGR
ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
THE HOOD OF CARS.
0840 PM NON-TSTM WND DMG CURRY 33.96N 87.21W
12/08/2009 WALKER AL AMATEUR RADIO
POWER OUTAGES REPORTED DUE TO WIND IN CURRY. WIND GUSTS
ESTIMATED 30 TO 40 MPH.
0845 PM FLASH FLOOD VERNON 33.76N 88.11W
12/08/2009 LAMAR AL EMERGENCY MNGR
ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
THE HOOD OF CARS...AND AN APARTMENT COMPLEX ON HIGHWAY 18
HAS ALSO BEEN FLOODED. FIRE DEPARTMENT HAS BEEN
DISPATCHED.
0900 PM NON-TSTM WND DMG JASPER 33.85N 87.27W
12/08/2009 WALKER AL PUBLIC
TREES DOWN EAST RIDGEWOOD ROAD
1005 PM NON-TSTM WND DMG HAMILTON 34.14N 87.98W
12/08/2009 MARION AL TRAINED SPOTTER
TREE DOWN COUNTY ROAD 42 AND SUNRISE. GRADIENT WIND
RELATED
1005 PM TSTM WND DMG ECHOLA 33.34N 87.79W
12/08/2009 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWERLINES REPORTED DOWN SIPSEY VALLEY RD -
EASTWARD ACROSS HWY 171 - EASTWARD TO LAKE TUSCALOOSA.
POSSIBLE TORNADO
1028 PM TSTM WND DMG HUEYTOWN 33.44N 87.00W
12/08/2009 JEFFERSON AL TRAINED SPOTTER
TREES DOWN NEAR FOREST RD
1030 PM TSTM WND DMG PLEASANT GROVE 33.52N 86.41W
12/08/2009 ST. CLAIR AL TRAINED SPOTTER
POWERLINES DOWN ON 4TH ST.
1050 PM FLASH FLOOD HAMILTON 34.14N 87.98W
12/08/2009 MARION AL EMERGENCY MNGR
FLOODED COUNTY ROADS HWY 61...HWY 43...BEXAR
EAST/WEST...CR11...HWY 78...CR52 IN TWIN
COMMUNITY...TAYLOR RAOD IN GUIN...PROVIDENCE ST IN
WINFIELD.
1129 PM FLASH FLOOD WINFIELD 33.93N 87.80W
12/08/2009 MARION AL EMERGENCY MNGR
BARRY ROAD FLOODED....CO ROAD 173 FLOODED
&&
GGOGGINSSpecial weather statement, Dec 9, 12:50 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 AM CST WED DEC 9 2009 ALZ017-090715- BLOUNT- 1250 AM CST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR BLOUNT COUNTY UNTIL 115 AM CST... AT 1250 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCLARTY TO BANGOR...MOVING EAST AT 60 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BROOKSVILLE. MCLARTY. SUSAN MOORE. ROSA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING FOR EASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING FOR WESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 6:05 PM CST | Flash Flood Warning | BMX | Lamar | 9 hr |
| Dec 8, 7:56 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 49 min |
| Dec 8, 7:58 PM CST | Areal Flood Advisory | BMX | Fayette | 3 hr |
| Dec 8, 8:56 PM CST | Flash Flood Warning | BMX | Fayette, Marion, Walker, Winston | 6 hr |
| Dec 8, 9:19 PM CST | Tornado Warning | BMX | Pickens | 41 min |
| Dec 8, 9:44 PM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 46 min |
| Dec 8, 9:51 PM CST | Tornado Warning | BMX | Pickens | 24 min |
| Dec 8, 10:08 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 37 min |
| Dec 8, 10:22 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 33 min |
| Dec 8, 10:37 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 38 min |
| Dec 8, 11:14 PM CST | Tornado Warning | BMX | Blount, Etowah, St. Clair | 22 min |
| Dec 8, 11:18 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 42 min |
| Dec 8, 11:29 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 61 min |
| Dec 9, 12:05 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Perry, Sumter, Tuscaloosa | 40 min |
| Dec 9, 12:09 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 51 min |
| Dec 9, 12:23 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa, Hale, Marengo, Perry and 1 more | 52 min |
| Dec 9, 12:25 AM CST | Areal Flood Advisory | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Coosa and 6 more | 3 hr |
| Dec 9, 1:11 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 49 min |
| Dec 9, 1:30 AM CST | Flash Flood Warning | BMX | Clay, Talladega | 90 min |
| Dec 9, 1:37 AM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 38 min |
| Dec 9, 2:01 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Randolph, Tallapoosa | 44 min |
| Dec 9, 4:16 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| Dec 9, 6:41 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 51 hr |
| Dec 9, 8:53 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
| Dec 9, 9:38 AM CST | Areal Flood Warning | BMX | Lamar | 24 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.